I’m just writing these as I go but will post after I finish the course.
So third day, I’ve found myself to still be irascible and irritable and a bit moody. Perhaps that’s just natural for my situation (wife 200km away also with COVID, unable to leave home to go out for groceries etc) but we’ve been apart and in medical situations before.
I did find time to sort the legendary and mythical “pile of cables” that everyone has (you do, don’t you? Don’t you?) and in my case because I’m a tinkerer and use these things up at a rate, that amounted to two tubs (!!!!) of cables neatly bagged and labelled and a handful I have yet to properly identify. (Also, I finally gathered together all manner of diagrams to tell the two dozen or so USB connectors that the world’s come up with in the last 25 years and turned it into a poster I can print and put a copy of in the tubs. I know, kind of a big manic burst but that just shows I’m on the up and should be fine by the end of the weekend.)
A bit of emotional lability but not as much irritation/anger today – phew.
One – no, two – side effects of Paxlovid – actually make that three, related, side effects – come in the form of digestive issues. Sorry, but it has to be reported. Dull pain in lower liver / kidney region. Stools are very unpleasant. And they feel like passing hot molten lead. Apparently these are all expected effects of a medication that we’re all contributing to the body of research on if/when we need it.
So it’s definitely making a difference to my system, not sure if that’s a good thing or not though.
In further news, I spent five minutes exerting some effort working on a battery mower that I’m disassembling because it’s cooked the motor, and had to sit down and huff my spray. After half an hour I tentatively went back to work on it and was much better, but still I’m only about 25%. And I’ve only had a VERY light bout of COVID all things considered.
Wear masks. Wear masks. WEAR MASKS!
Kerry felt well enough to travel back home this day. I was on my last six tablets so I felt pretty pleased. They aren’t as terrible as I imagine a “mini-chemo” might be (if there’s such a thing, I’m just letting my imagination have free rein) but they do have effects. Luckily the bitter tinge was no longer as pronounced by this time and by Day 6 I was noticing that things have a flavour besides bitter notes.
Not emotional any more, that had all settled right down by this day.
I decided not to test right away as I’ve been told you can fail the pink line test (ART, Antigen Rapid Test, or RAT as people also call them) for weeks afterwards. But we need to be clear-testing because I need to go shopping, and we need the landlord and his builder to be able to come and finish the shower and then the bathtub as soon as possible and they need to be sure they won’t be put out of commission themselves.
09:00AM tested with an ART and it was clear. Two days after finishing the course of medication Paxlovid.
Would I do it again? Holy Parrot of the FSM, no way! Not because the antivirals were hard to cope with (they weren’t, when you consider the alternatives) but because having caught COVID after successfully avoiding it for three years and then catching it because some other *^&%^%$#@s have decided to abandon consideration for others in favour of feeling “free” and “unencumbered” is the pits. Also – when you’re at risk from COVID there’s a reason you’re at risk. All I can hope is that the bloody Murder Dust (virus) didn’t gum up an organ I’m going to need to rely on for a while yet.
Pictures of the two antivirals
And now you know what to expect if you’re unfortunate enough to need antivirals. I’m not sure what the other antivirals are, but Paxlovid consists of three tablets per dose, two of the tablets (the two Nirmatrelvir tablets) slow the virus’ reproduction down, the other (Ritonavir) slows down how your body would otherwise metabolise the Nirmatrelvir too quickly for them to be very effective at neutering the virus. For several reasons this medication was unsuitable for my wife but Lagevrio was suitable. I believe perhaps some of the effects would have been similar, but a) not experiencing this medication myself and b) being unfortunate enough to have been apart for the critical week, I can’t speak to the effects of it.
Important Please Read
I took the time to put this first-person experience online for you to read and so get an idea of what it was like. I hope it makes a bad situation better for you to know how it affected someone else, and also you can read what to perhaps expect as you finish the course. It would be really nice if you’d donate either directly or on my Ko-Fi page, or even make a regular monthly donation there. I publish between two and eight articles a month on a range of topics and across six blogs, and every dollar helps by paying part of the bills that these blogs incur, and if I ever get enough to no longer have to pay them out of my limited pension, it might buy me a coffee occasionally, or parts for the projects I create. If you’d like to know what sorts of projects, take a look at my News Stand where you’ll see live updated links to everything I publish; or take a subscription to my weekly newsletter where you’ll receive the same information in your inbox for free.